UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 12

of 'Chemotherapy hepatotoxicity and dose modification in patients with liver disease'

12
TI
Fatal necrosis of the liver during ABVD chemotherapy for Hodgkin's disease. A case report.
AU
Joensuu H, Söderström KO, Nikkanen V
SO
Cancer. 1986;58(7):1437.
 
A case of massive fatal liver necrosis during chemotherapy for stage IVA Hodgkin's disease is described. A previously healthy 50-year-old male was given doxorubicin 25 mg/m2, bleomycin 10 mg/m2 and vinblastine 6 mg/m2 on days 1 and 14 of the cycle combined with dacarbazine 150 mg/m2 on days 1-5 (ABVD) with 4-week intervals. During the fourth cycle of chemotherapy the patient developed fatal liver necrosis with anuria and uncontrolled bleeding. At autopsy, 80% of the liver was necrotic and viable cells were seen only in periportal areas. Dacarbazine may have caused the necrosis. Liver necrosis caused by drugs should be considered if unexplained hepatomegaly and a rise in serum liver enzyme levels is noted during ABVD treatment.
AD
PMID